zbMATH — the first resource for mathematics

The theory of non-stationary ion-acoustic waves in a non-magnetized plasma. (English. Russian original) Zbl 0842.76094
Comput. Math. Math. Phys. 35, No. 2, 247-252 (1995); translation from Zh. Vychisl. Mat. Mat. Fiz. 35, No. 2, 303-309 (1995).
Summary: The Cauchy problem for the two-dimensional equation of ion-acoustic waves in non-magnetized plasma \(D^2_t (\Delta_2 u- u)+ \Delta_2 u= f(x, t)\), \(x\in \mathbb{R}^2\), \(t\in \mathbb{R}^1\) is investigated, where \(\Delta_2\) is the Laplacian with respect to variables \(x_1\) and \(x_2\). Its explicit solution is constructed and its behaviour as \(t\to +\infty\) is studied. In particular, the existence of steady oscillations is proved.
76X05 Ionized gas flow in electromagnetic fields; plasmic flow
35Q35 PDEs in connection with fluid mechanics